Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 206, NWS Hastings, NE

June 26, 2011Greeley County, Valley County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 26, 2011, 11:30 PM CDT for Greeley County, Valley County, Nebraska. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 11:30 PM CDT (04:30 UTC)
Expired
Jun 27, 2011, 12:15 AM CDT
In force
45 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greeley County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 145 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 11:54 PM CDTHAIL 13 E Ord, NE
Jun 26, 11:59 PM CDTHAIL 16 E Ord, NE
Jun 27, 12:00 AM CDTTSTM WND DMGOrd, NEWINDOWS BLOWN OUT AT THE CASEYS GAS STATION IN TOWN
Jun 27, 12:00 AM CDTHAIL 0.55 Sw Elyria, NEDELAYED REPORT RELAYED FROM THE NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2662 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WUUS53 KGID 270430
SVRGID
NEC077-175-270515-
/O.NEW.KGID.SV.W.0206.110627T0430Z-110627T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1130 PM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GREELEY COUNTY IN CENTRAL NEBRASKA...
  VALLEY COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1215 AM CDT

* AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF TAYLOR TO
  SARGENT TO 8 MILES NORTH OF BROKEN BOW...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORD...FORT HARTSUFF STATE PARK...ELYRIA...ARCADIA...NORTH LOUP...
  SCOTIA AND GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4161 9849 4141 9849 4141 9920 4174 9921
      4175 9878 4174 9851
TIME...MOT...LOC 0430Z 273DEG 48KT 4190 9931 4167 9929
          4151 9953
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
538 
WWUS53 KGID 270441
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1141 PM CDT SUN JUN 26 2011

NEC077-175-270515-
/O.CON.KGID.SV.W.0206.000000T0000Z-110627T0515Z/
GREELEY NE-VALLEY NE-
1141 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VALLEY AND
WESTERN GREELEY COUNTIES UNTIL 1215 AM CDT...

AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BURWELL TO 7
MILES WEST OF ELYRIA TO WEISSERT...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  ORD...FORT HARTSUFF STATE PARK...ELYRIA...ARCADIA...NORTH LOUP...
  SCOTIA AND GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4161 9849 4141 9849 4141 9920 4174 9921
      4175 9878 4174 9851
TIME...MOT...LOC 0441Z 273DEG 48KT 4189 9911 4166 9909
          4150 9934
WIND...HAIL 60MPH 1.00IN

$$
057 
WWUS53 KGID 270448
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1148 PM CDT SUN JUN 26 2011

NEC077-175-270515-
/O.CON.KGID.SV.W.0206.000000T0000Z-110627T0515Z/
GREELEY NE-VALLEY NE-
1148 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VALLEY AND
WESTERN GREELEY COUNTIES UNTIL 1215 AM CDT...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF BURWELL TO
ELYRIA TO 5 MILES SOUTHWEST OF COMSTOCK...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  ORD...ARCADIA...NORTH LOUP...SCOTIA AND GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4161 9849 4141 9849 4141 9920 4174 9921
      4175 9878 4174 9851
TIME...MOT...LOC 0448Z 273DEG 48KT 4188 9898 4165 9897
          4149 9922
WIND...HAIL 60MPH 1.75IN

$$
248 
WWUS53 KGID 270509
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1209 AM CDT MON JUN 27 2011

NEC077-175-270515-
/O.CON.KGID.SV.W.0206.000000T0000Z-110627T0515Z/
GREELEY NE-VALLEY NE-
1209 AM CDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN VALLEY
AND WESTERN GREELEY COUNTIES UNTIL 1215 AM CDT...

AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ERICSON TO 8
MILES NORTHWEST OF GREELEY TO 6 MILES WEST OF NORTH LOUP...MOVING
EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTH LOUP...SCOTIA AND GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4161 9849 4141 9849 4142 9893 4174 9903
      4175 9878 4174 9851
TIME...MOT...LOC 0509Z 273DEG 48KT 4186 9860 4163 9860
          4147 9885
WIND...HAIL 60MPH 1.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:33 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 26, 6:33 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT SUN JUN 26 2011

.AVIATION...00Z KGRI TAF. LOW LEVEL STRATUS AND IFR VSBYS
EXPECTED TO RAPIDLY IMPROVE JUST AFT 27/00Z...AS A LINE OF TSRAS
MOVES ACROSS THE TAF SITE FROM THE NORTHWEST. THIS SHOULD HELP TO
MIX OUT LOW MVFR CIGS AND IMPROVE VSBYS TO AT LEAST MVFR BETWEEN
27/00Z AND 27/03Z...IN ADDITION TO MARKING AN ABRUPT CHANGE TO
NORTHERLY WINDS AT THE SITE. AFT 27/03Z...KGRI WILL LIKELY ENJOY A
FEW HOURS OF VFR CONDS BEFORE AN APPROACHING COLD FRONT FROM THE
NORTHWEST BRINGS A CHANCE OF SEVERE WEATHER DURING THE OVERNIGHT
HOURS...WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY
CONCERNS. ONCE THE AFOREMENTIONED FRONT IS EAST OF THE TAF SITE BY
27/12Z...EXPECT VFR CONDS TO RETURN FOR THE REMAINDER OF THE
PERIOD WITH GUSTY NORTHWESTERLY WINDS EXPECTED BY LATE MONDAY
MORNING THROUGH THE AFTERNOON HOURS.

&&

.PREV DISCUSSION... /ISSUED 311 PM CDT SUN JUN 26 2011/

SHORT TERM...TONIGHT THROUGH 12Z TUESDAY. MAJOR CONCERN IN THE
SHORT TERM INVOLVES THE NEXT 12 TO 18 HOURS.  CONVECTION HAS STARTED
UP OVER THE CWA WITH THE FIRST THUNDERSTORMS POPPING SHORTLY AFTER
NOON. COVERAGE UP TO 19Z HAS MAINLY BEEN IN THE NORTHEAST PART OF
THE CWA.

BACKING UP TO LOOK AT THE BIG PICTURE...THE CANADIAN UPPER LOW HAS
PUSHED EAST INTO MANITOBA WITH A POSITIVELY TILTED TROUGH BACK INTO
MONTANA.  AT THE SURFACE...LOW PRESSURE OVER SW KANSAS WITH A WARM
FRONT STRETCHED INTO NE KANSAS IS SLOWLY LIFTING NORTH.  TO OUR
NORTH...A SURFACE LOW IS ALSO SITUATED OVER NE SOUTH DAKOTA WITH A
COLD FRONT STRETCHING SW AND JUST GETTING READY TO PUSH INTO NW NEB.
SEVERE THUNDERSTORMS ALREADY IN PROGRESS AHEAD OF THE FRONT IN
NORTHERN NEB. SO FAR THESE HAVE BEEN RIDING EAST BUT WILL HAVE TO BE
WATCHED FOR ANY RIGHT TURNING IN THE NEXT FEW HOURS.

STRATUS HAS BEEN SLOW TO ERODE OVER OUR REGION TODAY BUT IS SLOWLY
DISSIPATING/ERODING FROM SOUTH TO NORTH. PLENTY OF LOW LEVEL
MOISTURE WITH SURFACE DEWPOINTS IN THE UPPER 60S TO LOWER/MID 70S
ACROSS THE CWA. EARLY LOOK AT MODELS SHOWED PLENTY OF INSTABILITY
AND SHEAR WITH CAPE VALUES OF 2000 NORTH TO OVER 4000 SOUTH...WHICH
LOOKS TO BE REAL AFTER A QUICK CHECK OF THE SPC MESOANALYSIS PAGE.
0-6 KM BULK SHEAR NUMBERS IMPRESSIVE WITH 40-60 KTS NORTH AND JUST A
BIT LESS IN THE SOUTH. 0-1 KM BULK SHEAR ALSO PROGGED TO BE 15-20
KTS IN A FEW HRS IN THE NORTH. OBVIOUSLY STORMS WILL HAVE TO BE
MONITORED FOR ROTATION.  FOR THE REST OF THIS AFTERNOON AREAS SOUTH
OF I-80 MAY NOT SEE MUCH IN THE WAY OF CONVECTION WITH VERY STRONG
CAPPING INVERSION ACROSS THE SOUTH. WITH ATMOSPHERE WARMING...IT
WILL TAKE SOME PRETTY TALL STORMS TO PRODUCE HAIL.

ANOTHER CHANCE FOR STORMS LATER THIS EVENING AND OVERNIGHT ACROSS
MUCH OF THE CWA...ALTHOUGH THE NE WILL HAVE HIGHER CHANCES THAN IN
THE SW...AS THE COLD FRONT APPROACHES AND MOVES ACROSS THE CWA FROM
THE NORTH. SEVERE WEATHER STILL POSSIBLE WITH OVERNIGHT WEATHER AND
HEAVY RAIN EXPECTED WITH THESE STORMS AS PRECIPITABLE WATER VALUES
QUITE HIGH.

NEED TO PUT FINAL TOUCHES ON GRIDS AND MONITOR RADAR TRENDS SO WILL
END THIS DISCUSSION HERE EXCEPT TO SAY THAT THE WEATHER SHOULD BE
QUIET MONDAY BEHIND FRONTAL PASSAGE.

LONG TERM...12Z TUESDAY THROUGH SUNDAY.  AN UPPER RIDGE BEGINS TO
TAKE HOLD OF THE REGION STARTING ON TUESDAY WHICH SHOULD KEEP IT
MAINLY DRY THROUGH THE DAY.  TEMPERATURES ARE EXPECTED TO BEGIN TO
WARM UP AS THE RIDGE EXERTS ITS INFLUENCE ON THE AREA...AND WILL GO
WITH HIGHS GENERALLY IN THE 80S TO AROUND 90.  INCREASING H85 WARM
AIR ADVECTION ALONG WITH A 40 TO 50 KT LOW LEVEL JET MAY HELP A FEW
THUNDERSTORMS TO DEVELOP TUESDAY NIGHT...THOUGH WARMING H7
TEMPERATURES COULD ALSO TRY TO LIMIT THE THUNDERSTORM POTENTIAL.
SINCE THERE ARE STILL UNCERTAINTIES TO RESOLVE...WILL HOLD ONTO THE
CURRENT SLIGHT CHANCE POPS FOR TUESDAY NIGHT.

THE UPPER RIDGE CONTINUES TO AMPLIFY FOR THE MIDDLE OF THE WEEK WITH
WARM H7 TEMPERATURES HELPING KEEP ANY THUNDERSTORM CHANCES AT BAY.
HIGHS ON WEDNESDAY AND THURSDAY WILL BE HOT...ESPECIALLY IN SOUTHERN
PARTS OF THE FORECAST AREA WHERE READINGS COULD TOP OUT IN THE 100
TO 105 RANGE FOR BOTH WEDNESDAY AND THURSDAY.  HEAT INDEX VALUES
WILL ALSO PUSH TO AROUND 100...AND WILL CONTINUE TO COVER THAT IN
THE HAZARDOUS WEATHER OUTLOOK THIS AFTERNOON.  A TROUGH ACROSS THE
WESTERN UNITED STATES WILL BEGIN TO MOVE TOWARDS THE CENTRAL PLAINS
ON THURSDAY WHICH COULD ALSO HELP BEGIN TO KNOCK DOWN THE RIDGE.  IT
WILL ALSO BRING A WEAK FRONTAL BOUNDARY INTO THE FORECAST AREA BY
LATE THURSDAY AFTERNOON THAT WILL PERSIST INTO THURSDAY NIGHT.  THE
FRONT COULD HELP GENERATE A FEW THUNDERSTORMS THURSDAY NIGHT...BUT
H7 TEMPERATURES REMAIN QUITE WARM AND THAT COULD AGAIN HELP LIMIT
THE THUNDERSTORM POTENTIAL.

CONFIDENCE IN THE FRONTAL POSITION FRIDAY AND INTO THE WEEKEND
BEGINS TO WANE...THOUGH IT APPEARS THE BOUNDARY SHOULD BE SOMEPLACE
CLOSE BY THROUGH AT LEAST SATURDAY...AND MAY EVEN INTO SUNDAY.  THE
GFS AND ECMWF SHOW THE BOUNDARY MAINLY IMPACTING THE SOUTHEAST PART
OF THE FORECAST AREA BY FRIDAY NIGHT...AND THEN FRONT APPEARS TO
STALL SOMEWHERE NEAR NORTHERN KANSAS OR SOUTHERN NEBRASKA FOR
SATURDAY.  WILL HOLD ONTO AT LEAST SMALL CHANCE OF THUNDERSTORMS
INTO THE WEEKEND WITH THE FRONT IN THE AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
KS...NONE.

&&

SHORT TERM...EWALD
LONG TERM...KING
AVIATION...ROSSI
Hazardous weather outlook, Jun 26, 2:54 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT SUN JUN 26 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
254 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH GREATER CHANCES
EXPECTED THIS EVENING AND TONIGHT AHEAD OF AN APPROACHING COLD
FRONTAL BOUNDARY. SEVERE THUNDERSTORMS ARE LIKELY...WITH THE
PRIMARY HAZARDS FROM THE STORMS BEING VERY LARGE HAIL IN EXCESS OF
GOLF BALL SIZE AND DAMAGING WINDS OF 60 MPH. IN ADDITION...LOCALLY
HEAVY RAINFALL IN EXCESS OF 1 TO 2 INCHES MAY LEAD TO AREAS OF
LOWLAND FLOODING. THE SEVERE WEATHER POTENTIAL FAVORS LOCATIONS IN
SOUTH CENTRAL NEBRASKA NORTH OF A LINE FROM ELWOOD TO RED CLOUD.

HEAT INDICES ARE FORECAST NEAR 100 DEGREES IN NORTH CENTRAL KANSAS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS THE OUTLOOK
AREA MONDAY INTO TUESDAY NIGHT...AND AGAIN THURSDAY NIGHT THROUGH
SATURDAY. SEVERE WEATHER CANNOT BE RULED OUT DURING THIS TIME
PERIOD.

HEAT INDICES ARE FORECAST NEAR OR ABOVE 100 DEGREES ACROSS SOUTHERN
PORTIONS OF THE OUTLOOK AREA WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT FOR
AREAS GENERALLY NORTH OF INTERSTATE 80...AND SPOTTER ACTIVATION
MAY BE NEEDED ACROSS THE REMAINDER OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jun 26, 6:04 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
604 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             SPALDING                41.69N 98.36W
06/26/2011  E0.75 INCH       GREELEY            NE   TRAINED SPOTTER

&&

GUERRERO
Local storm report, Jun 26, 6:05 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
605 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             GREELEY                 41.55N 98.53W
06/26/2011  E0.75 INCH       GREELEY            NE   TRAINED SPOTTER

&&

GUERRERO
Local storm report, Jun 26, 6:37 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             GREELEY                 41.55N 98.53W
06/26/2011  E1.00 INCH       GREELEY            NE   TRAINED SPOTTER

            ALSO 30-40 MPH WINDS AND 0.76 INCHES OF RAIN

&&

EWALD
Special weather statement, Jun 26, 6:57 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
657 PM CDT SUN JUN 26 2011

NEZ049-270045-
POLK NE-
657 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK COUNTY UNTIL 745 PM
CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SILVER CREEK...OR 18 MILES WEST OF
COLUMBUS...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OSCEOLA...
  SHELBY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4111 9736 4121 9779 4130 9768 4131 9764
      4131 9760 4134 9759 4137 9751 4137 9745
      4140 9738 4139 9736
TIME...MOT...LOC 2356Z 301DEG 35KT 4135 9764
Special weather statement, Jun 26, 11:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1120 PM CDT SUN JUN 26 2011

NEZ039-046-270445-
SHERMAN NE-VALLEY NE-
1120 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND NORTHERN SHERMAN
COUNTIES UNTIL 1145 PM CDT...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF TAYLOR TO 6 MILES EAST OF GATES TO MERNA...AND MOVING EAST AT 50
MPH.

WIND GUSTS OF 50 MPH OR GREATER ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ORD...
  FORT HARTSUFF STATE PARK...
  ELYRIA...
  ARCADIA...
  NORTH LOUP...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4140 9875 4139 9874 4131 9875 4130 9921
      4174 9921 4174 9875
TIME...MOT...LOC 0420Z 285DEG 51KT 4190 9943 4164 9946
          4146 9969

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 11:20 PM CDTSpecial Weather StatementGIDValley25 min
Jun 26, 11:54 PM CDTSpecial Weather StatementGIDHoward, Sherman36 min
Jun 27, 12:14 AM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick, Nance46 min
Jun 27, 12:59 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk31 min
Jun 27, 1:20 AM CDTSpecial Weather StatementGIDClay40 min
Jun 27, 1:23 AM CDTSpecial Weather StatementGIDDawson52 min
Jun 27, 2:00 AM CDTSpecial Weather StatementGIDClay, Fillmore60 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.